Alert archive / Ohio / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 237, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 11, 2021, 6:51 PM EDT for Monroe County, Noble County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 6:51 PM EDT (22:51 UTC)
- Expired
- Aug 11, 2021, 7:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Monroe County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 4:57 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091
WUUS51 KPBZ 112251
SVRPBZ
OHC111-121-112315-
/O.NEW.KPBZ.SV.W.0237.210811T2251Z-210811T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
651 PM EDT Wed Aug 11 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Monroe County in east central Ohio...
Southeastern Noble County in east central Ohio...
* Until 715 PM EDT.
* At 651 PM EDT, a severe thunderstorm was located near Woodsfield,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Woodsfield, Lewisville, Fly, Antioch, Stafford, Graysville,
Harriettsville, Miltonsburg, Rinard Mills, and Laings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3954 8104 3957 8104 3957 8105 3958 8125
3958 8126 3961 8127 3961 8128 3959 8129
3961 8134 3971 8140 3986 8120 3970 8088
3960 8095
TIME...MOT...LOC 2251Z 285DEG 41KT 3968 8118
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
652
WWUS51 KPBZ 112309
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
709 PM EDT Wed Aug 11 2021
OHC111-121-112318-
/O.EXP.KPBZ.SV.W.0237.000000T0000Z-210811T2315Z/
Monroe OH-Noble OH-
709 PM EDT Wed Aug 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR MONROE AND SOUTHEASTERN NOBLE
COUNTIES WILL EXPIRE AT 715 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Ohio.
LAT...LON 3954 8104 3957 8104 3957 8105 3958 8125
3958 8126 3961 8127 3961 8128 3959 8129
3961 8134 3971 8140 3986 8120 3970 8088
3960 8095
TIME...MOT...LOC 2308Z 285DEG 41KT 3964 8097
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:17 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 11, 4:17 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 417 PM EDT Wed Aug 11 2021 .SYNOPSIS... Warmth, humidity, and periodic showers and thunderstorms can be expected until cold frontal passage late this week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Aftn convection is waning for most areas with passage of the support vort center/possible MCV, but additional storms continue to fire in the convergence zone/outflow boundary near I 70 as sly flow intensifies on the van of the upstream trough. Instability near ZZV wl not be alleviated soon given temperature and dewpoint, but of the rest of has been rained on and stabilized. That may be important given the upstream MCS plowing into wrn OH. That is HRRR and RAP mdl projected to weaken and dvlp nwd with the shrtwv support. Progress of that system is being monitored but POPs have been updated and that system is expected to impact zones from ZZV to FKL given outflow boundary progress. The severe threat will again be from damaging wind gusts. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... Thunderstorm chances continue into Thursday as embedded shortwaves advance through the base of an elongated trough center near the Great Lakes. Temperature wl also continue to be above average with the support of warm, moist advection. Thursday is still marginally approaching Heat Advisory headlines as Heat Index values are currently forecasted to be in the upper-90s in portions of our region, but clouds and rain chance are expected to maintain that margin so no headline today. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... A cold front is anticipated to enter the Ohio River Valley late Friday/early Saturday. Therefore, thunderstorm chances will persist ahead along the boundary. The frontal passage will moderate temperature back to climatological norms for the weekend. Depending on the position of high pressure, showers may return to the region starting Monday and carry into Tuesday as warm, moist air returns from the south. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Restrictions likely with afternoon/early evening convection. .Outlook... Periodic restrictions in showers/tstms are likely thru Sat with a series of crossing disturbances. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 11, 4:58 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 458 PM EDT Wed Aug 11 2021 PAZ009-014>016-020>023-029-031-073>076-WVZ001>004-012-021-509>514- 122100- Forest-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 458 PM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for western Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Marginal Risk of severe weather is outlooked for Thursday, with damaging wind being the most prominent threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-122100- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence- 458 PM EDT Wed Aug 11 2021 ...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania and southwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Marginal Risk of severe weather is outlooked for Thursday, with damaging wind being the most prominent threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 11, 5:59 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
559 PM EDT Wed Aug 11 2021
OHZ039-040-048-049-057-058-068-112230-
Guernsey-Noble-Tuscarawas-Coshocton-Harrison-Muskingum-Carroll-
559 PM EDT Wed Aug 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HARRISON...
GUERNSEY...COSHOCTON...MUSKINGUM...WESTERN CARROLL...TUSCARAWAS AND
NORTHWESTERN NOBLE COUNTIES...
At 558 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Green to near Farmerstown to near
Marne. Movement was east at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Zanesville, New Philadelphia, Dover, Coshocton, Cambridge,
Uhrichsville, Freeport, Newcomerstown, Dennison, Strasburg, New
Concord, and Byesville.
This includes the following highways...
Interstate 70 in Ohio near mile marker 143, and between mile
markers 145 and 192.
Interstate 77 in Ohio between mile markers 30 and 95.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3995 8223 3995 8220 4017 8219 4045 8193
4044 8167 4063 8167 4067 8146 4065 8124
4072 8124 4073 8113 4035 8121 3984 8144
3975 8170 3977 8207 3982 8208 3982 8217
3991 8216 3991 8223
TIME...MOT...LOC 2158Z 276DEG 40KT 4094 8151 4042 8177 3999 8230Special weather statement, Aug 11, 6:18 PM EDT, 33 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 618 PM EDT Wed Aug 11 2021 PAZ007-112245- Mercer- 618 PM EDT Wed Aug 11 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MERCER COUNTY... At 617 PM EDT, radar indicated strong thunderstorms were located along a line extending from 8 miles south of Conneaut to near Kinsman to near Ravenna. Movement was east southeast at 45 mph. Wind gusts up to 50 mph are possible with these storms. Locations impacted include... Hermitage, Sharon, Sharpsville, Greenville, Farrell, West Middlesex, Clark, Wheatland, and Jamestown. This includes Interstate 80 in Pennsylvania between mile markers 0 and 3. LAT...LON 4148 8022 4136 8025 4112 8052 4149 8052 TIME...MOT...LOC 2217Z 291DEG 38KT 4181 8056 4150 8067 4111 8118
Special weather statement, Aug 11, 6:21 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
621 PM EDT Wed Aug 11 2021
OHZ040-041-112245-
Columbiana-Carroll-
621 PM EDT Wed Aug 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIANA AND NORTHERN
CARROLL COUNTIES...
At 621 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Garrettsville to Alliance to near
Waynesburg. Movement was east at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Salem, Columbiana, Minerva, Lisbon, Leetonia, New Waterford, Augusta,
Malvern, Hanoverton, Rogers, Summitville, and North Georgetown.
LAT...LON 4090 8082 4090 8052 4064 8074 4065 8124
4072 8122 4073 8109 4090 8108 4090 8090
4093 8089 4093 8082
TIME...MOT...LOC 2221Z 272DEG 48KT 4126 8114 4091 8108 4069 8122Special weather statement, Aug 11, 6:28 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
628 PM EDT Wed Aug 11 2021
OHZ039>041-048>050-058-059-068-069-WVZ001-112300-
Guernsey OH-Monroe OH-Jefferson OH-Noble OH-Tuscarawas OH-
Coshocton OH-Harrison OH-Belmont OH-Columbiana OH-Carroll OH-
Hancock WV-
628 PM EDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of Harrison, central
Jefferson, south central Columbiana, Guernsey, northwestern Monroe,
southeastern Coshocton, Carroll, western Belmont, southeastern
Tuscarawas, Noble and Hancock Counties through 700 PM EDT...
At 627 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Minerva to near Dennison
to 9 miles northwest of Caldwell. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Philadelphia, Cambridge, Uhrichsville, St. Clairsville,
Barnesville, Wellsville, Cadiz, Carrollton, Woodsfield, Caldwell,
Freeport, and Wintersville.
This includes the following highways...
Interstate 70 in Ohio between mile markers 171 and 215.
Interstate 77 in Ohio between mile markers 18 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Ohio.
&&
LAT...LON 4024 8170 4038 8154 4065 8133 4064 8063
4026 8079 3959 8126 3961 8128 3959 8129
3960 8139 3963 8142 3965 8147 3958 8147
3959 8159 3966 8159 3967 8164 3975 8164
3976 8168 3993 8168 3996 8171 4007 8172
TIME...MOT...LOC 2227Z 278DEG 48KT 4078 8100 4032 8130 3982 8167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 11, 6:43 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
643 PM EDT Wed Aug 11 2021
PAZ007-008-013-112315-
Venango PA-Lawrence PA-Mercer PA-
643 PM EDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of Mercer, northwestern
Venango and northern Lawrence Counties through 715 PM EDT...
At 643 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Meadville to near Hermitage to near
Maplewood Park. Movement was east southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hermitage, Sharon, Grove City, Sharpsville, Greenville, Sugarcreek,
Farrell, New Wilmington, Mercer, Pulaski, Stoneboro, and New Bedford.
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 110 and 138.
Interstate 80 in Pennsylvania between mile markers 0 and 26.
Interstate 376 in Pennsylvania between mile markers 4 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
western and northwestern Pennsylvania.
&&
LAT...LON 4120 8002 4103 8021 4105 8052 4133 8052
4149 8038 4149 8000 4160 7983 4162 7983
4162 7979
TIME...MOT...LOC 2243Z 283DEG 34KT 4161 8017 4128 8040 4113 8062
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 11, 6:45 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
645 PM EDT Wed Aug 11 2021
OHZ041-PAZ013-020-112315-
Columbiana OH-Lawrence PA-Beaver PA-
645 PM EDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of Columbiana,
northwestern Beaver and southwestern Lawrence Counties through 715 PM
EDT...
At 645 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Youngstown to Leetonia to 9 miles southwest of
Lisbon. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Castle, East Liverpool, Columbiana, East Palestine, Ellwood City,
Calcutta, Ohioville, Lisbon, Oakwood, Leetonia, New Castle Northwest,
and New Waterford.
This includes the following highways...
Pennsylvania Turnpike between mile markers 1 and 12.
Interstate 376 in Pennsylvania between mile markers 12 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
east central Ohio...and western Pennsylvania.
&&
LAT...LON 4103 8021 4080 8033 4063 8050 4064 8091
4090 8081 4090 8052 4105 8052
TIME...MOT...LOC 2245Z 284DEG 31KT 4111 8063 4089 8073 4065 8085
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:31 AM EDT | Special Weather Statement | PBZ | Coshocton, Muskingum | 44 min |
| Aug 11, 3:38 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 37 min |
| Aug 11, 4:13 AM EDT | Special Weather Statement | PBZ | Tuscarawas | 32 min |
| Aug 11, 4:18 AM EDT | Special Weather Statement | PBZ | Guernsey | 27 min |
| Aug 11, 4:39 AM EDT | Special Weather Statement | PBZ | Carroll | 21 min |
| Aug 11, 10:56 AM EDT | Special Weather Statement | PBZ | Carroll, Columbiana, Tuscarawas | 64 min |
| Aug 11, 11:13 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 32 min |
| Aug 11, 11:57 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Jefferson | 33 min |
| Aug 11, 12:25 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 50 min |
| Aug 11, 5:33 PM EDT | Special Weather Statement | PBZ | Coshocton | 27 min |
| Aug 11, 5:59 PM EDT | Special Weather Statement | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 31 min |
| Aug 11, 6:21 PM EDT | Special Weather Statement | PBZ | Columbiana | 24 min |
| Aug 11, 6:23 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 37 min |
| Aug 11, 6:28 PM EDT | Special Weather Statement | PBZ | Belmont, Carroll, Guernsey, Harrison, Jefferson, Noble and 1 more | 32 min |
| Aug 11, 6:45 PM EDT | Special Weather Statement | PBZ | Columbiana | 30 min |
| Aug 11, 6:59 PM EDT | Special Weather Statement | PBZ | Belmont, Jefferson | 31 min |
| Aug 11, 7:16 PM EDT | Special Weather Statement | PBZ | Monroe | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.